Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have kidney stones, painful, dark purple bruises on thighs. What is going on?

I am 25 years old. Last week I was hospitalized after being in severe pain and diagnosed with kidney stones . 5 of them. I have had kidney infections about every 2 months for years, always thinking it was because of drinking soda . After this episode I noticed very dark purple bruises on my thighs. Only on my legs no where else. I am realizing that I ve had these same bruises a lot. And usually around the time i am having kidney trouble. They go across my thigh and some are round. Very large, dark purple, but do not hurt. And opinions on what this could be caused by and what I should do? I have pictures if needed.
Asked On : Sat, 16 Mar 2013
Answers:  2 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
  User's Response
Hi, many thanks for the query!
You need to do- USG KUB, X-ray KUB, CBC, RFT,
Urine (Culture & Sensitivity).
You haven't mentioned about size & location of the stones.
Till then take antispasmodics, diuretics, pain killers, with
your doctor's opinion.
Take antibiotics as per the report of Culture & Sensitivity.
Drink plenty of water so that at least 2 litres of urine is voided in 24 hrs.
See your Dermatologist for dark purple bruises on your thighs as
these doesn't seem to be related to kidney stones/infection.
Wish you a good health.
Take care.
Answered: Wed, 17 Jul 2013
I find this answer helpful
Urologist Dr. G.Srinivasan's  Response
welcome to the forum.
A consultation with a urologist will help plan the line of treatment for the stones depending on the site and the size.
You seem to have signs of easy bruisability. You may be having problem with bleeding/clotting and hence a blood test called coagulation profile is needed.
Please contact your doctor get the tests done and decide the line of treatment.
Best regards
Answered: Wed, 17 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor